It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-08-2011, 11:43 AM   #1
Newbie
(female)
 
Join Date: Aug 2011
Location: Fort Worth, TX, US
Posts: 5
allyqat HB User
IST on medication but getting worse

Hello all, I was diagnosed with IST around the beginning of 2011 after I brought a rapid heart rate to the attention of my pcp. They put me on beta blockers. Metoprolol 25mg. For a while that was working alright, but then the slight drop in energy levels became massive loss of energy and I was finding it increasingly difficult to function with being dizzy all the time.

I have since switched over to Atenolol 25mg, but that too has proven to be a massive drain of energy, even more so than the Metoprolol. It's gotten to the point where I can barely function. A short walk has me feeling like I've just run around the block. I've also been experiencing: chest pain, headaches, palpitations, fatigue, abnormal drops in blood pressure and changes in pulse pressure.

I'm being switched over to calcium channel blockers as a last resort before my pcp sends me back to the cardiologist, but I'm not very hopeful. Living with IST before was somewhat uncomfortable, but totally do-able. Since I've been on these medications my life has been awful.

Eating destroys whatever effect the beta blockers have. Even low sodium foods send my pulse racing again. My blood pressure, which used to be normal ranges from very low (90/55 ish) to normal. but more worrying is my widening pulse pressure which is anywhere from 50-70mmHg most of the time now. I'm quite small, 5'6" and only 133lbs so my doctor found this quite odd. I've also observed it as low as 16mmHg. Pulse ranges anywhere from 70 to 130

I'm not sure what to do. I'm afraid because I'm helpless to do anything. I'm young and uninsured so I'm at the mercy of the charity of local hospitals and clinics.

I know it's bad to try to self diagnose but I really need answers. I can't deal with this anymore. I want to get back to work and school and having a life

 
Sponsors Lightbulb
   
Old 10-08-2011, 02:06 PM   #2
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 3,917
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: IST on medication but getting worse

Quote:
Originally Posted by allyqat View Post
Eating destroys whatever effect the beta blockers have. Even low sodium foods send my pulse racing again. My blood pressure, which used to be normal ranges from very low (90/55 ish) to normal. but more worrying is my widening pulse pressure which is anywhere from 50-70mmHg most of the time now. I'm quite small, 5'6" and only 133lbs so my doctor found this quite odd. I've also observed it as low as 16mmHg. Pulse ranges anywhere from 70 to 130
Do you take any supplements that contain calcium or potassium? Do you eat foods or drinks high in calcium or potassium?
__________________
CHF, A-fib, HBP, Insulin Resist & Asthma much better

⇒ I avoid common ordinary but unhealthy household items
⇒ Balanced, healthy diet
⇒ Exercise
⇒ I alter my Circadian Rhythm
⇒ I LOVE COREG!

 
Old 10-08-2011, 06:06 PM   #3
Newbie
(female)
 
Join Date: Aug 2011
Location: Fort Worth, TX, US
Posts: 5
allyqat HB User
Re: IST on medication but getting worse

No I don't take any supplements. I don't even take a multivitamin regularly. I don't eat much of anything I can think of that's heavily loaded with either calcium or potassium. It happens even with pretty benign foods.

The medication she wants me on is Verapamil ER 120mg x1 per day. It sounds like a lot to me, but I don't know.

Last edited by allyqat; 10-08-2011 at 06:26 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Gradually getting worse? darklink2011 Heart Disorders 0 07-19-2011 05:06 AM
Is anyone here taking a heart medication that does not make you gain weight???? Eeyore1973 Heart Disorders 2 02-16-2008 07:44 AM
Constant palpitaions getting worse for 2 days now :\ LovelyOne Heart Disorders 3 08-30-2007 08:40 AM
My problems are getting worse. MHossa Heart Disorders 5 06-26-2006 11:49 PM
Getting a 2nd opinion - Need some input. laura3377 Heart Disorders 3 06-15-2005 03:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (74), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), cvcman (8), Beefsteak (8), Fizzickle (6), Lenin (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 08:12 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!